Topic: Side Effects

Hi:
Many of you have probably seen my posts on the side effects I am getting from Xeloda. My side effects are very rare and are not printed on the card that medical facilities get.
I just want to remind you that our oncs are not perfect. They do not know everything. No one knows your body better than you do. When something isn't right, tell them!
I went to my onc's with my side effects and was told it wasn't a side effect. They had never heard of anyone getting dizzy, having blurry vision or suffering from vertigo. Well, they have now. It's a rare side effect. I told them it had to be related to the Xeloda because of when it started, but they didn't believe me.
So I got to stress about an MRI on my head to make sure I don't have a tumor in my brain. Thanks! I was pretty worried until Percy assured me on another post that these ARE side effects of Xeloda.
Needless to say, the MRI came back clear and my onc's office now knows there are more side effects than they knew of previously.
The point of this is to remind you that you are your best advocate. And pay attention to what your body is telling you. And use this forum for research. It's often much easier than scouring the internet yourself, because many of the moderators, and members, already know the answers. And you don't have to deal with the scary web pages about how horrible this disease is...
So thank you Percy, for your help. I appreciate it and my onc's office learned something new this week.

KrisJ
"Don't just have minutes in the day; have moments in time."
Any opinions I give are based on personal experiences, and are not based on medical knowledge. I strongly suggest receiving medical care and opinions.

Re: Side Effects

Hi,
Thanks for your compliment.
I am only a patient like you, Kris; we just help each other out when we have the chance.
As you mentioned the members,like you, and  other moderators provide their experience and knowledge to each other ;to encourage each other;to support each other and in this way make this site unique and helpful.
Besides,I really think the persons we need to thank  the most are Mark and his sister Stacey who  had the  VISION to establish The Cholangiocarcinma Foundation and SUPPORT to start this web site several years ago for us to share,to learn and to advance the cause of finding the cure. Without their vision and support , at the most, we will be just like other message boards as "the one man show" only and cannot join forces together to provide to our members the best of each member's expertise and experience to help each other out.
And this is the difference and reason why I think our membership are  growing.
So, i think you should thank yourself too because through your message,you increase the  members' awareness of the side effects of the medication.
God bless.

Please know that my personal opinion is not intended nor implied to be a substitute for professional medical advice. If  provided, information are for educational purposes.Consult doctor is a MUST for changing of treatment plans.

Re: Side Effects

Thank you for the background. I wondered how this site came about. But since I never had any other health problems, I didn't realize just how unique this site is. I for one am glad that it is here: it has helped me immensely. Even just because I can vent my frustrations. Or get an answer to a question when I just don't know where else to ask it.
So thanks to Mark and Stacey for giving us a place to find such support and knowledge.

KrisJ
"Don't just have minutes in the day; have moments in time."
Any opinions I give are based on personal experiences, and are not based on medical knowledge. I strongly suggest receiving medical care and opinions.